Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 161, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 1998, 3:49 PM CDT for Bledsoe County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 1998, 3:49 PM CDT (20:49 UTC)
- Expired
- May 2, 1998, 4:40 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bledsoe County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WUUS1 KBNA 022051 RRA SVRBNA TNC007-022140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT SAT MAY 2 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 440 PM CDT * AT 348 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF PIKEVILLE OR 5 MILES NORTHWEST OF MOUNT CREST MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... EMERY MILL AT 355 PM CDT COLD SPRING AT 400 PM CDT MELVINE AT 405 PM CDT MILO AT 410 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:35 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 2, 1:35 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 135 PM CDT SAT MAY 2 1998 COUPLE OF ROUGE TSTMS DVLPG VCNTY OF BNA METRO THIS AFTN...LKLY PRODUCT OF HEATG AND LO/MD LVL BNDRYS MOVG THRU. XPCT LTL MORE THAN ISOLD STUFF THRU ARND 06Z WHEN NXT S/W AND STRNG IMPULSE MOV INTO FA. ETA/NGM AGREE MN FEATURES COME TOGETHR SOMETIME OVNGT PROMPTG OUR BEST CHC FOR WDSPRD PRECIP MNLY BWTN 08Z-14Z OR SO. STRNG UVV DUE TO PVA/JET STRUCTURE MOV INTO E TN BFO 18Z SUN W/ FA DRYG OUT DURING COURSE OF SUN AFTN HRS. AMS WL HWEVR RMN QUITE UNSTBL WITH COLD POOL SITTG NRLY DIRECTLY OVRHEAD SO ALTHO WDSPRD PCPN LKLY BE E OF FA...SCT ACTIVITY WL CONT THRU SUN EVNG. TSTMS WL LKLY BE HAILRS WITH SUCH COLD AIR ALOFT. SCT ACTIVITY WL LKLY CONT SUN NGT/MON AS UPR LO RMNS RMNG OVR RNG KEEPS AMS MARGINALLY UNSTBL AND DEEPR MSTR WRAPS BACK DOWN INTO MD-S. SUGGSTS LKLY OR BETTR TNGT FA-WIDE. CHC POPS THRU RMNDR MD-STATE. CONT LKLY ERY SUN ALNG PLAT WITH CHC POPS RMNDR. 07 BNA 55/67/51/72 7534
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.